Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 3, 2016, 3:29 AM CDT for 12 counties in Nebraska; Jewell County, Mitchell County, Kansas. It took effect at Apr 3, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2016, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 3, 2016, 12:00 PM CDT
- Expired
- Apr 3, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Kearney County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 16 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS83 KGID 030829 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 329 AM CDT SUN APR 3 2016 KSZ007-019-031930- /O.UPG.KGID.FW.A.0004.160403T1800Z-160403T2300Z/ /O.NEW.KGID.FW.W.0009.160403T1700Z-160404T0000Z/ JEWELL-MITCHELL- 329 AM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007 AND 019... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. * WINDS...WEST TO NORTHWEST WINDS OF 20 TO 25 MPH. GUSTS NEAR 30 MPH POSSIBLE. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ075>077-085>087-031930- /O.NEW.KGID.FW.W.0009.160403T1700Z-160404T0000Z/ ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 329 AM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075...076...077...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 075 ADAMS... FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE... FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...WEST TO NORTHWEST WINDS AT 20 TO 25 MPH. GUSTS NEAR 30 MPH POSSIBLE. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
050 WWUS83 KGID 031753 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1253 PM CDT SUN APR 3 2016 NEZ061>064-074-084-040000- /O.EXA.KGID.FW.W.0009.000000T0000Z-160404T0000Z/ BUFFALO-HALL-HAMILTON-YORK-KEARNEY-FRANKLIN- 1253 PM CDT SUN APR 3 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062... 063...064...074 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...WEST TO NORTHWEST WINDS AT 20 TO 25 MPH. GUSTS NEAR 30 MPH POSSIBLE. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ007-019-NEZ075>077-085>087-040000- /O.CON.KGID.FW.W.0009.000000T0000Z-160404T0000Z/ JEWELL-MITCHELL-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1253 PM CDT SUN APR 3 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007... 019...075...076...077...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...WEST TO NORTHWEST WINDS AT 20 TO 25 MPH. GUSTS NEAR 30 MPH POSSIBLE. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
146 WWUS83 KGID 032352 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT SUN APR 3 2016 KSZ007-019-NEZ061>064-074>077-084>087-040100- /O.EXP.KGID.FW.W.0009.000000T0000Z-160404T0000Z/ JEWELL-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 652 PM CDT SUN APR 3 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019... 061...062...063...064...074...075...076...077...084...085... 086 AND 087... WIND SPEEDS WILL SUBSIDE THIS EVENING AND RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES COOL. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:26 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 12:26 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1226 AM CDT SUN APR 3 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 325 PM CDT SAT APR 2 2016 SATELLITE AND OBSERVATIONS SHOW CLEAR SKIES ACROSS THE REGION. DESPITE A WEAK SURFACE HIGH PRESSURE SYSTEM...NORTHWEST WINDS HAVE INCREASED THIS MORNING. THE SUNSHINE AND WARM ADVECTION HAVE HELPED TO WARM TEMPERATURES TO THE LOWER 60S FOR THIS AFTERNOON. WARM ADVECTION WILL CONTINUE ACROSS THE AREA TONIGHT. WINDS WILL HAVE A WESTERLY COMPONENT MUCH OF THE NIGHT AND EXPECT TEMPERATURES TO REMAIN MILD. CLEAR SKIES ARE EXPECTED THROUGH THE NIGHT. THE WARM ADVECTION WILL CONTINUE INTO SUNDAY. THERE SHOULD BE SUNNY SKIES. THERE IS A BROAD SURFACE TROUGH THAT WILL MOVE THROUGH THE AREA LATE TONIGHT AND ON SUNDAY. THIS WILL KEEP THE WINDS FROM THE WEST AND GRADUALLY TURNING TO THE NORTHWEST DURING THE DAY SUNDAY. THE WINDS WILL INCREASE DURING THE AFTERNOON. ALL OF THIS LEADS TO NEAR CRITICAL FIRE DANGER FOR MUCH OF THE AREA ON SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 PM CDT SAT APR 2 2016 OVERVIEW...THIS WILL BE A WARM PERIOD WITH ABOVE NORMAL TEMPERATURES. HIGH TEMPERATURES COULD BE AS MUCH AS 10-15 DEGREES ABOVE NORMAL ON A FEW DAYS AND LOWS ARE EXPECTED TO STAY ABOVE FREEZING. NORMAL HIGHS RANGE FROM THE UPPER 60S OVER SOUTHERN NEBRASKA TO THE LOWER 70S OVER NORTHERN KANSAS. OVERALL SHOWER AND THUNDERSTORM CHANCES ARE NOT VERY GOOD. WE ARE PRIMARILY LOOKING AT JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE TUESDAY/TUESDAY NIGHT TIME FRAME. MONDAY AND TUESDAY...THE WIND WILL BE RATHER LIGHT ON MONDAY AND SWING AROUND OUT OF THE SOUTH AS A SFC HIGH SLIDES OFF TO THE EAST. DESPITE THE SOUTHERLY WINDS IT WILL BE A FEW DEGREES COOLER WITH A LITTLE LESS MIXING. A FRONT WILL COME THROUGH ON TUESDAY AND HIGHS SHOULD BE WARMER IN THE 70S IN MOST LOCATIONS WITH GOOD MIXING. THE WIND WILL TURN NORTHWEST BEHIND THE FRONT AND COULD BE BREEZY AT TIMES. THE UPPER SYSTEM IS COMING OUT OF THE NORTHWEST AND DOES NOT HAVE MUCH MOISTURE TO WORK WITH...THUS RAIN CHANCES ARE NOT THAT GOOD. THERE WILL BE SOME LIMITED INSTABILITY SO CAN NOT RULE OUT A FEW ISOLATED THUNDERSTORMS. WEDNESDAY...WILL BE ONE OF THE COOLER DAYS OF THE WEEK WITH COOLER STRONG NORTHWESTERLY FLOW. HOWEVER...TEMPERATURES WILL STILL BE RIGHT AROUND TO JUST ABOVE NORMAL GENERALLY IN THE 60S. FIRE DANGER MAY BE A CONCERN ON WEDNESDAY. THURSDAY THROUGH SATURDAY...THERE WILL BE AN UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS THROUGH MOST OF THE PERIOD. THUS WE EXPECT DRY AND MILD WEATHER WITH HIGHS IN THE 60S AND LOWER 70S. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1219 AM CDT SUN APR 3 2016 DRY WEATHER WITH VFR CONDITIONS REMAIN IN THE FORECAST FOR THIS TAF PERIOD...WITH MODELS CONTINUING TO SHOW THE POTENTIAL FOR LLWS EARLY THIS MORNING. MAIN CONCERN WILL LIE WITH WINDS THROUGH THE REST OF THE PERIOD...WHICH WILL TRANSITION FROM S/SWRLY...TO WRLY...AND ULTIMATELY NWRLY BY THIS EVENING. GUSTS OF 25 TO 30 MPH ARE NOT OUT OF THE QUESTION...WITH SPEEDS TAPERING OFF THIS EVENING. && .FIRE WEATHER... ISSUED AT 325 PM CDT SAT APR 2 2016 RELATIVE HUMIDITY WILL DROP TO BELOW 20 PERCENT FOR A PORTION OF THE FORECAST AREA TOMORROW. THE MAIN PROBLEM IS THE AREA WITH THE LOWEST RELATIVE HUMIDITY WILL ALSO BE THE AREA WITH THE LIGHTER WINDS. HAVE SOME CONCERN THAT THERE WILL BE AREA OVERLAPPED ESPECIALLY IN SOUTH CENTRAL NEBRASKA. WILL GO WITH A FIRE WEATHER WATCH FOR JEWELL AND MITCHELL AND WILL SEE ABOUT EXPANDING IT LATER ON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...FIRE WEATHER WATCH THIS AFTERNOON FOR KSZ007-019. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...ADP FIRE WEATHER...JCB
Hazardous weather outlook, Apr 2, 3:43 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 343 PM CDT SAT APR 2 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 343 PM CDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE OUTLOOK AREA. A FIRE WEATHER WATCH IS IN EFFECT FOR JEWELL AND MITCHELL COUNTIES FOR SUNDAY AFTERNOON. PLEASE SEE FIRE WEATHER WATCH FOR FURTHER INFORMATION. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.